MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 5ML LL W/NDL 21X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 5ML LL W/NDL 21X1-1/2 RB; PISTON SYRINGE
Catalog Number 309633
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material: 309633, batch#: 3017600.It was reported that the bd syringe 5ml ll w/ndl 21x1-1/2 rb needle hub had a hole, was cracked / damaged.The following information was provided by the initial reporter: "i don't really want to register with you, i just want to file a product.Your 5ml syringes with the green needles, product number 309633 are being produced with a flaw in the needles hub which cause them to leak.It appers to be a hole.This problem has been on-going since you stopped producing the 5ml syringe in the yellow wrapper.Yes, several lots with this flaw have left your production facility.Our current lot is 3017600.I compound hazardous drugs and i am tired of getting a shower of death every 1000 syringes, and i know others are tired of it as well.I thought that i would file a product complaint directly with you.For some reason you have decided to make this difficult to do, which is alarming because product complaint reporting is a requirement of law.I really don't want to have to complete form fda 3500 myself.Can you assure me that this email will get to the correct qa person within your company.".Item # 309633.Lot # 3017600.Additional information provided: 1.Tuesday, 21may2024.2.No evidence or photo, we compound hazardous radioactive drugs.If it happens again, we can hold it for decay and send it to you.3.No serious injury, at worst my exposure to radioactivity was increased.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the actual product involved may provide clarification as to the cause for the reported failure.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We appreciate you taking the time to bring this observation to our attention.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD SYRINGE 5ML LL W/NDL 21X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19515734
Report Number1213809-2024-00370
Device Sequence Number14995339
Product Code FMF
UDI-Device Identifier30382903096337
UDI-Public(01)30382903096337(11)230117(17)271231(10)3017600
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309633
Device Lot Number3017600
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown